Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 96, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 30, 2000, 3:32 PM CDT for Rock County, Walworth County, Wisconsin. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 2000, 3:32 PM CDT (20:32 UTC)
- Expired
- Jun 30, 2000, 4:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
Counties Rock County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 39 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 3:45 PM CDT | Hail 0.75 | Milton, WI | |
| Jun 30, 3:50 PM CDT | Hail 0.75 | Tibbet, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1662 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
318 WUUS53 KMKX 302032 SVRMKE WIC105-127-302130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 332 PM CDT FRI JUN 30 2000 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN WALWORTH COUNTY IN SOUTHEAST WISCONSIN * UNTIL 430 PM CDT * AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF MILTON...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WHITEWATER AT 400 PM CDT. DELAVAN AT 430 PM CDT. HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. KAPELA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:20 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 30, 2:20 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 220 PM CDT FRI JUN 30 2000 FCST FOCUS ON SCT STORMS INTO THE EVENING. THEN CLDS/TEMPS/PCPN THRU SUNDAY. WATER VAPOR IMAGERY SHOWS A BETTER THAN PROGD MID LEVEL S/W TWISTING THRU SE MN/ERN IA/SW WI ATTM. THIS HAS COMBINED WITH MSAS SFC COMPUTED LI/S OF -4 TO -7 AND A CONVECTIVE TEMP OF 79 TO GENERATE SOME HIGH BASED ISLD TO SCT STORMS. MODELS DO PROG THIS S/W AXIS TO ROTATE THRU THIS EVENING AND GIVEN TYPICAL DIURNAL EXPECTATIONS... STORMS SHOULD FALL APART DURG THE EVENING. WL CARRY SCT STORMS EARLY TONIGHT. SOUNDINGS SHOW SML POTENTIAL FOR MORE STORMS ON SAT. HIGHER DWPNTS AND CNVCTV TEMP NEAR MID 80S...IF REACHED...CAPES SUPPORT RAPID DVLPMNT. NOT MUCH IN THE MID LEVELS FOR SUPPORT...BUT MAY NOT BE NEEDED. GENERAL PATTERN THRU SUN HAS LOW PRES WELL TO THE WEST WITH A NRLY STNRY FNT ACRS FAR NRN WI. THAT BNDRY GRADUALLY WORKS S BY SUN/SUN NGT BRINGING BETTER SUPPORT FOR PCPN. IN FACT...THAT BNDRY/LW PRES WILL BE A PRBLM THRU JULY 4...BRINGING CHCY POPS INTO EARLY NEXT WEEK. NGM MOS HIGHS TOO HIGH...AVN TOO LOW...BLEND OF TWO MATCHES ETA 2-M TEMPS WHICH HAVE PERFORMED WELL LATELY. .UWNMS...LENDS SOME SUPPORT FOR SML POP ON SAT AS IT SHOWS SOME QPF FOR SAT OVR WRN CWA IN AXIS OF MOISTURE AND INSTABILITY. 2M TEMPS LOOK LIKE ETA AND ACCEPTED. .MKX...NONE. DAVIS
In the hours before
Local storm report, Jun 30, 3:16 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
316 PM CDT FRI JUN 30 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0242 PM FT ATKINSON WI .88 INCH HAIL
06/30/00 JEFFERSON REPORTED BY LAW
ENFORCEMENT OFFICIAL
JUST SOUTH OF FORT
AKINSONThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:44 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Walworth | 61 min |
| Jun 30, 4:25 PM CDT | Severe Thunderstorm Warning | MKX | Walworth | 65 min |
| Jun 30, 5:27 PM CDT | Severe Thunderstorm Warning | MKX | Walworth | 48 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.